MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19CN45NGF923N
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical portex bivona flextend tts tracheostomy tube had issues with the hub and was reported to be cracking and pulling away from the tube.Subsequently, a tube change out was required.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Additional information: per the complaint notification on 11aug19, the reporter stated the following: "three patients in the past 4 weeks that have had similar problems.We decided to report it after we noticed the issues with the hubs on the third patient.I believe it was august 4th when we discovered a problem at the hub with the third patient.His trach was changed out that day.At that time, we looked through his trachs closer and noticed that there were three hubs with the same problem.As far as the other trachs that we did not report, one tore away between the hub and the silicone portion of the trach.We changed it out immediately.This trach was in an older teen that does not move around much at all.The other trach had similar damage to the three that we reported, this patient doesn't move around at all".Patient identifiers were also provided for one patient, who was noted to be male and had issues prior to use.Therefore, six occurrences for three patients were documented in the following way: occurrences one-four: 0048916 (mfr number- 3012307300-2019-04596): one instance of one patient with a tube change out serious injury and three instances of devices found prior to use (these three events found prior to use are not reportable).Occurrence five: 0048928 (mfr number- 3012307300-2019-04597): one malfunction instance of one patient (unknown identifiers) having "issues with the hub and was reported to be cracking and pulling away from the tube" and "does not move around much at all".Occurrence six: 0048932 (mfr number- 3012307300-2019-04598): one instance of one patient (unknown identifiers) with a tube change out serious injury where the device "tore away between the hub and the silicone portion of the tracheostomy (trach) tube and was changed out immediately" and also the "trach was in an older teen that did not move around much at all".Additional information was received on 11sep19 via telephone: the reporter confirmed that there were still six total occurrences for three patients.However, they clarified that three instead of four incidents occurred for an identified dp male patient (one serious injury tube change out, and two events found prior to use).They also stated two incidents (instead of one) occurred with a second (unknown gender) ct patient while in use, and one instance occurred for the third unidentified patient.The reporter could not provide information for two of the three patients (patient ct and unidentified patient) on which specific events corresponded to each patient.Therefore, the following mfrs will be related to capture four events that occurred while in use with three different patients from this same reporter: 3012307300-2019-04596, 3012307300-2019-04597, 3012307300-2019-04598, and 3012307300-2019-05276.The gender for this patient/file event is now unknown due to the additional information provided from 11sep19.No further information is available.

Brand Name
PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8946962
Report Number3012307300-2019-04596
Device Sequence Number19354811
Product Code JOH
UDI-Device Identifier15019517186055
UDI-Public15019517186055
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/26/2024
Device Model NumberFT19CN45NGF923N
Device Catalogue NumberFT19CN45NGF923N
Device Lot NumberSS020876
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;